Monetary Policy When Interest Rates Are Bounded At Zero
This paper assesses the importance of the zero lower bound on nominal interest rates for the interest-rate channel of monetary policy. We simulate several interest-rate setting policy rules with either high or low inflation targets. We determine the extent to which the zero bound prevents real rates from falling, thus cushioning aggregate output in response to negative spending shocks. For small temporary and large permanent shocks, the output path with zero inflation lies modestly below that for higher inflation. For large shocks persisting a few quarters, differences in output paths across high- and low-inflation scenarios can be larger. © 1997 by the President and Fellows of Harvard College and the Massachusetts Institute of Technology
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Volume (Year): 79 (1997)
Issue (Month): 4 (November)
|Contact details of provider:|| Web page: http://mitpress.mit.edu/journals/|
|Order Information:||Web: http://mitpress.mit.edu/journal-home.tcl?issn=00346535|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- David E. Lebow, 1993. "Monetary policy at near-zero interest rates," Working Paper Series / Economic Activity Section 136, Board of Governors of the Federal Reserve System (U.S.).
- Taylor, John B, 1980. "Aggregate Dynamics and Staggered Contracts," Journal of Political Economy, University of Chicago Press, vol. 88(1), pages 1-23, February.
- Anderson, Gary & Moore, George, 1985. "A linear algebraic procedure for solving linear perfect foresight models," Economics Letters, Elsevier, vol. 17(3), pages 247-252.
When requesting a correction, please mention this item's handle: RePEc:tpr:restat:v:79:y:1997:i:4:p:573-585. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Kristin Waites)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.